Aspartame & Lupus
Infection, exhaustion, emotional stress, and over-exposure to the sun are known to trigger flare-ups of systemic lupus erythematosus (SLE). Now, research and clinical experience indicate that aspartame (aka NutraSweet and Equal) can also trigger SLE symptoms. Russell L. Blaylock, MD reports “a 1997 study by J.E. Hardcastle and R.T. Bruch (Prostagland Leukot Essen Fatty Acids 57: 332-333, 1997) found that macrophages exposed to aspartame produces a threefold rise in leukotriene (B4, C4 and 15 hydroxyeicosatetraenoic acid) and arachidonic acid metabolites. This would be detrimental to patients having autoimmune disorders such as lupus, multiple sclerosis and rheumatoid arthritis. Clinically, there is some evidence for worsening of two of the three conditions (MS and Lupus) by aspartame use.”
Many lupus patients have problems with memory, concentration, severe headaches, and visual disturbances. Many people who consistently ingest aspartame through food and sugar-free drinks experience these same symptoms. Unless they avoid products that contain this chemical, lupus patients cannot know whether the symptoms are due to the disease or a sign of aspartame poisoning.
H. J. Roberts, MD has written many articles concerning aspartame’s toxic effects on diabetic patients and on the food additive’s correlation to Multiple Sclerosis, Alzheimer’s, and other diseases. Although skeptics and Monsanto supporters (Monsanto makes aspartame) disparage their information, independent research and consumer complaints support the claim that aspartame is toxic. For more information, check the websites www.dorway.com and wwwholisticmed.com/aspartame. Dorway.com encourages aspartame users to stop using aspartame for 60 days and determine its effect on their health for themselves.
Letter to Mr. Al Porte from Russell L. Blaylock, MD posted on wwwdorwaycom/blayport.txt
Aspartame & Lupus